Alert archive / South Dakota / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this winter storm warning at Apr 15, 2011, 7:13 PM CDT for Buffalo County, Hand County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 7:13 PM CDT (00:13 UTC)
- Expired
- Apr 15, 2011, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Hand County, SD
The radar
The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS43 KABR 160013 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 713 PM CDT FRI APR 15 2011 ...POTENT SPRING STORM SYSTEM CONTINUES THIS EVENING... .A STRONG SPRING STORM CENTERED OVER THE CENTRAL PLAINS WILL CONTINUE TO BRING SNOW TO THE REGION TONIGHT. SDZ037-051-160300- /O.EXP.KABR.WS.W.0003.000000T0000Z-110416T0000Z/ /O.NEW.KABR.WS.W.0004.110416T0013Z-110416T0300Z/ HAND-BUFFALO- INCLUDING THE CITIES OF...MILLER...FORT THOMPSON 713 PM CDT FRI APR 15 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WINTER STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. * SNOW WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * ANOTHER INCH OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS. * WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH REDUCED VISIBILITY DURING PERIODS OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ004-005-009-010-016-017-034>036-048-160115- /O.EXP.KABR.WS.W.0003.000000T0000Z-110416T0000Z/ CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HUGHES- HYDE-LYMAN- INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH... GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE...PRESHO 713 PM CDT FRI APR 15 2011 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ SDZ006-007-011-018-019-160600- /O.CON.KABR.WS.W.0003.000000T0000Z-110416T0600Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 713 PM CDT FRI APR 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. * SNOW WILL CONTINUE THROUGH THE EVENING HOURS...AND WILL GRADUALLY TAPER OFF SHORTLY AFTER MIDNIGHT * ANOTHER INCH OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS. * WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH REDUCED VISIBILITY WHILE ITS SNOWING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ PARKIN
2 follow-up statements
180 WWUS43 KABR 160018 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 718 PM CDT FRI APR 15 2011 ...POTENT SPRING STORM SYSTEM CONTINUES THIS EVENING... .A STRONG SPRING STORM CENTERED OVER THE CENTRAL PLAINS WILL CONTINUE TO BRING SNOW TO THE REGION TONIGHT. SDZ037-051-160300- /O.CON.KABR.WS.W.0004.000000T0000Z-110416T0300Z/ HAND-BUFFALO- INCLUDING THE CITIES OF...MILLER...FORT THOMPSON 718 PM CDT FRI APR 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * SNOW WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * ANOTHER INCH OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS. * WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH REDUCED VISIBILITY DURING PERIODS OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ006-007-011-018-019-160600- /O.CON.KABR.WS.W.0003.000000T0000Z-110416T0600Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 718 PM CDT FRI APR 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. * SNOW WILL CONTINUE THROUGH THE EVENING HOURS...AND WILL GRADUALLY TAPER OFF SHORTLY AFTER MIDNIGHT * ANOTHER INCH OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS. * WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH REDUCED VISIBILITY WHILE ITS SNOWING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ PARKIN
301 WWUS43 KABR 160309 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1009 PM CDT FRI APR 15 2011 SDZ006-007-011-018-019-160415- /O.CAN.KABR.WS.W.0003.000000T0000Z-110416T0600Z/ BROWN-MARSHALL-DAY-SPINK-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK 1009 PM CDT FRI APR 15 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW HAS ENDED OR WILL END SHORTLY ACROSS THE AREA. SLICK ROAD CONDITIONS CAN BE EXPECTED OVERNIGHT AS TEMPERATURES FALL BELOW FREEZING. $$ SDZ037-051-160415- /O.EXP.KABR.WS.W.0004.000000T0000Z-110416T0300Z/ HAND-BUFFALO- INCLUDING THE CITIES OF...MILLER...FORT THOMPSON 1009 PM CDT FRI APR 15 2011 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. LIGHT SNOW HAS ENDED ACROSS THE AREA. SLICK ROAD CONDITIONS CAN BE EXPECTED OVERNIGHT AS TEMPERATURES FALL BELOW FREEZING. $$ PARKIN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Apr 15, 3:20 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 15, 3:20 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
320 PM CDT FRI APR 15 2011
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
WINTER STORM THAT HAS AFFLICTED THE REGION SHOULD GRADUALLY PULL
AWAY TNT...WITH DEEP LIFT GRADUALLY ENDING DURING THE
EVENING...AND PCPN GETTING SHUNTED EAST OR DISSIPATING AS WAVE
MOVES ACROSS THE DAKOTAS. HOWEVER...WILL CONTINUE TO SEE SOME
ACCUMULATION OVER THE REGION BETWEEN THE MO AND JAMES RIVER
VALLEYS FOR ANOTHER FEW HOURS. SKIES SHOULD THEN GRADUALLY CLEAR
FROM WEST TO EAST LATE TONIGHT. WITH NEW MOISTURE LADEN SNOW ON
THE GROUND...CLEARING SKIES AND LIGHT WINDS...EXPECT SOME FOG TO
FORM OVER MAINLY AREAS AROUND THE JAMES VALLEY AND POINTS WEST.
SATURDAY INTO SATURDAY NIGHT SHOULD BE MAINLY DRY ALTHOUGH THE
NEXT SYSTEM COMING THROUGH THE RELATIVELY FAST MID LEVEL FLOW MAY
BRING SOME PCPN TO THE REGION LATE SATURDAY ON INTO SUNDAY.
GFS/GEFS/ECMWF ALL AGREE TO SOME DEGREE ON THAT PARTICULAR SYSTEM.
MEANWHILE TEMPERATURES WILL FAVOR BELOW NORMAL THROUGH THE TIME
PERIOD WITH NO REAL WARM UP IN SITE. LATEST SNOWFALL WILL ALSO
SERVE TO HOLD TEMPS DOWN FOR A COUPLE DAYS.
.LONG TERM...MONDAY THROUGH FRIDAY
THE EXTENDED IS SHAPING UP TO BE A FAIRLY ACTIVE AND COOL TIME
PERIOD...WITH TEMPS WELL BELOW NORMAL. IN FACT...COULD SEE MORE
SNOWFALL TUESDAY NIGHT AS ANOTHER SYSTEM ROLLS THROUGH. OF
COURSE...STILL DIFFERENCES IN MODELS WITH EXACT TRACK AND THERMAL
PROFILES...BUT SNOW DEFINITELY A POSSIBILITY. INCREASED POPS A BIT
DURING THE START OF THE EXTENDED PERIOD AS THE FIRST WAVE MOVES
IN. MODELS ARE THEN SHOWING ANOTHER STORM SYSTEM AFFECTING THE
AREA TOWARDS THE END OF NEXT WEEK.
TEMPS WILL BE WAY BELOW NORMAL DURING THE ENTIRE TIME PERIOD.
GENERALLY LOOKING AT HIGHS IN THE 40S ALL NEXT WEEK WITH LOWS IN
THE 20S AND 30S.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
IFR CIGS/VSBYS WILL CONTINUE IN -SN/SN ACROSS KABR/KPIR/KMBG
DURING THE LATE AFTERNOON HOURS. ALTHO KMBG/KPIR SHOULD SEE
IMPROVING CONDITIONS BY AROUND 00Z. -SN/SN WILL CONTINUE AT KABR
WELL INTO THE EVENING HOURS WITH MVFR/IFR CIGS/VSBYS. CANNOT RULE
OUT HEAVIER SNOW BANDS WITH VSBYS DROPPING TO LIFR...MAINLY AROUND
KABR THRU 00Z. -SN/SN EXPECTED TO MOVE INTO KATY LATER TONIGHT
WITH IFR CIGS/VSBYS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
BUFFALO-CAMPBELL-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-
MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
WINTER STORM WARNING UNTIL 1 AM CDT SATURDAY FOR BROWN-CLARK-DAY-
MARSHALL-SPINK.
MN...NONE.
&&
SHORT TERM...TDK
LONG TERM...TMT
AVIATION...TMT
WEATHER.GOV/ABERDEENHazardous weather outlook, Apr 15, 3:28 AM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 328 AM CDT FRI APR 15 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-160830- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 328 AM CDT FRI APR 15 2011 /228 AM MDT FRI APR 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER MIX WILL TRANSITION TO ALL SNOW THIS MORNING. WITH TEMPERATURES HOVERING AROUND FREEZING...A HEAVY WET SNOW COULD ACCUMULATE TO SEVERAL INCHES THROUGH THE DAY. CONDITIONS WILL IMPROVE FROM WEST TO EAST THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
In the hours before
Local storm report, Apr 15, 2:35 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
235 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HEAVY SNOW ONIDA 44.70N 100.07W
04/15/2011 E7.0 INCH SULLY SD LAW ENFORCEMENT
ESTIMATED 6 TO 8 INCHES OF SNOWFALL.
&&
MFOWLELocal storm report, Apr 15, 2:42 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
242 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HEAVY SNOW 2 W HOSMER 45.58N 99.52W
04/15/2011 E6.0 INCH EDMUNDS SD PUBLIC
&&
NWSLocal storm report, Apr 15, 2:52 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
252 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HEAVY SNOW GETTYSBURG 45.01N 99.95W
04/15/2011 E7.0 INCH POTTER SD LAW ENFORCEMENT
6 TO 7 INCHES
0249 PM HEAVY SNOW KENNEBEC 43.90N 99.86W
04/15/2011 E7.0 INCH LYMAN SD LAW ENFORCEMENT
0252 PM HEAVY SNOW GANN VALLEY 44.03N 98.99W
04/15/2011 E6.0 INCH BUFFALO SD LAW ENFORCEMENT
&&
NWSLocal storm report, Apr 15, 3:21 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
321 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM SNOW TURTON 45.05N 98.10W
04/15/2011 M6.0 INCH SPINK SD CO-OP OBSERVER
STILL SNOWING WHEN MEASURMENT WAS TAKEN
&&
NWSLocal storm report, Apr 15, 4:41 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
441 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HEAVY SNOW 10 NW BRITTON 45.89N 97.90W
04/15/2011 E8.0 INCH MARSHALL SD LAW ENFORCEMENT
0413 PM SNOW LANGFORD 45.60N 97.83W
04/15/2011 E4.0 INCH MARSHALL SD LAW ENFORCEMENT
3 TO 4 INCHES
&&
NWSLocal storm report, Apr 15, 6:13 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
613 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HEAVY SNOW 5 W SULLY BUTTES 44.70N 100.59W
04/15/2011 M10.0 INCH SULLY SD TRAINED SPOTTER
&&
NWSThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:28 PM CDT | Areal Flood Warning | ABR | Hamlin | 24 days |
Nearby
Winter Storm Warnings in South Dakota, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.